U.S. doctors online nowAsk doctors free
Kirkland, WA
A 51-year-old female asked:

I look 6 mo pregnant. looked this way few years. after having twins lost all weight but then got on bipolar, antidepressant, mood stabilizer meds. the weight began to pile on. from 130 to 205. is it the meds? what kind of doc to see, already saw pcp?

2 doctor answers2 doctors weighed in
Dr. Elizabeth Finley-Belgrad
Child Psychiatry 35 years experience
Probably med SE: Many of the medications used for bipolar disorder cause wt gain-there are some that cause less than others. I would suggest a nutritionist and possibly a personal trainer. Need regular exercise and may do better on an anti-inflammatroy diet, avoid dairy, grains and sugar, cause inflammation in the body and some people tend to be unable to control their eating/appetite when eating them .
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Heidi Fowler
Psychiatry 26 years experience
Which medications?: Some psychotropic medications have potential to cause eight gain. Would need to know which medications you are taking to weigh in on that.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated May 18, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.